Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes early satiety, bloating, fatigue and light brown stool while having diabetes?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3129 Questions

default
Posted on Wed, 8 Jun 2016 in General Health
Question: My father died of pancreatic/stomach cancer (age 65). He was a smoker, drank and we did not have what would be considered a healthy diet today. I do not smoke, drink some, and tend to eat a better, low fat diet. Sometimes when I eat I feel full early on and leave much of the food on the plate. Other times I eat and it seems the food just sits there in my stomach (bloated). And still other times I am starved and it seems that I do not get full regardless how much I eat. I have noticed I do not have dark urine but occasionally I have very light colored stools (light brown, almost white). I am wondering if I need any tests and if so, what would you suggest I request of my gp? Oh by the way, I have type 2 diabetes and am often very tired. Yet, on occasion I have difficulty sleeping.
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 49 minutes later
Brief Answer:
abdominal ultrasound

Detailed Answer:
Hello XXXXXXX

I advise that you go in to your doctor to start with a physical exam of your abdomen. With this exam your doctor may be able to tell if you have any tenderness in specific areas of your abdomen such as your stomach/lower esophagus, pancreas, liver, or gall bladder or enlargements of abdominal organs.

Your doctor may also want to order certain blood tests: a complete blood count (CBC) which can help tell if there is an infection or anemia; a liver function panel, which can help show if there are liver or gall bladder problems, especially since you had clay colored stool which can be an obstructive gall bladder problem; and the pancreatic enzymes amylase and lipase. Since you have been having some fatigue, a TSH (thyroid stimulating hormone) blood test would be a good idea to get too.

I will assume that your blood sugars are well controlled. If not, an A1C test might be in order to see where things are at, as poorly controlled blood sugars can cause fatigue too.

It would also be a good idea to get an abdominal ultrasound which can look at the gall bladder, liver, and pancreas.

Depending on what these exams and tests show, your doctor may order other tests (such as an abdominal CT or a gastric endoscopy) or may prescribe treatment. Such as if your doctor thinks that the problem is irritation of the stomach or duodenum (first part of small intestine) then he/she may advise you to take an acid reducer.

But it is important to go in to be seen and get this checked out.

I hope this information helps. Please let me know if I can provide further information or clarification.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics ,   ,   ,  

Recent questions on  Stomach cancer

doctor1 MD

i have been taking piriton for about two years for bronchiatasis as my doctor said it would be ok but i have decided to stop taking it due to some...

doctor1 MD

My baby boy is 2.5 yrs now and weighs 12kgs. for last 4 days he has been suffering from acute stomach pain and after every meal he is passing stool...

doctor1 MD

Ive been taking betahistine dihydrochloride 16mg x 3 for just two days, and started to experience gastric problems, starting with nausea,...

doctor1 MD

bad pain in left lower hip / groin area I have had flu symptoms for a while but have developed a very bad pain in my left side just inside the...

doctor1 MD

I suffered from GERD and also have a Hiatel hernia ...doctors placed me on nexium and I've taken it for probably 15 yrs. When I ask doctors about...

doctor1 MD

Hi doctor, I have been having a lot of discomfort in my stomach area for a few months now so i went and had an endoscopy done. The doctor called me...

doctor1 MD

9 Month ordeal. It all started with yellowish brownish stools, they used to change even to green etc. Anyways nine months have passed since I...